Alert archive / New York / Gale Warnings in 2014

Gale Warning 15, NWS New York, NY

October 22, 2014

NWS New York, NY issued this gale warning at Oct 22, 2014, 3:53 AM EDT. It took effect at Oct 22, 2014, 2:00 PM EDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 22, 2014, 3:53 AM EDT (07:53 UTC)
In effect from
Oct 22, 2014, 2:00 PM EDT
Expired
Oct 23, 2014, 10:41 PM EDT
In force
33 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

018 
WHUS71 KOKX 220753
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
353 AM EDT WED OCT 22 2014

...ROUGH CONDITIONS ON THE WATERS THROUGH TONIGHT...

ANZ350-353-355-222030-
/O.UPG.KOKX.SC.Y.0088.141022T1000Z-141023T2200Z/
/O.NEW.KOKX.GL.W.0015.141022T1800Z-141023T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
353 AM EDT WED OCT 22 2014

...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT
THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...5 TO 8 FEET.

* TIMING...HIGHEST WINDS AND SEAS WILL OCCUR THIS AFTERNOON AND
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-222030-
/O.EXT.KOKX.SC.Y.0088.141022T1200Z-141023T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
353 AM EDT WED OCT 22 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
6 AM EDT THURSDAY...

* LOCATION...LONG ISLAND SOUND...LONG ISLAND BAYS...AND NEW YORK 
  HARBOR.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. OCCASIONAL
  GUSTS UP TO 35 KT ON EASTERN LONG ISLAND SOUND AND ADJACENT BAYS.

* TIMING...HIGHEST WINDS AND SEAS WILL OCCUR THIS AFTERNOON AND
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
829 
WHUS71 KOKX 221943
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
343 PM EDT WED OCT 22 2014

...ROUGH CONDITIONS ON THE WATERS THROUGH THURSDAY...

ANZ330-335-338-340-345-230330-
/O.UPG.KOKX.SC.Y.0088.000000T0000Z-141023T1000Z/
/O.EXA.KOKX.GL.W.0015.000000T0000Z-141023T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
343 PM EDT WED OCT 22 2014

...GALE WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT.

* LOCATION...LONG ISLAND SOUND...LONG ISLAND BAYS...AND NEW YORK 
  HARBOR.

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* TIMING...HIGHEST WINDS WILL OCCUR TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ350-353-355-230330-
/O.EXT.KOKX.GL.W.0015.000000T0000Z-141023T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
343 PM EDT WED OCT 22 2014

...GALE WARNING NOW IN EFFECT UNTIL 6 PM EDT THURSDAY...

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 9 FEET.

* TIMING...HIGHEST WINDS AND SEAS WILL OCCUR TONIGHT INTO
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
808 
WHUS71 KOKX 230116
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
916 PM EDT WED OCT 22 2014

...ROUGH CONDITIONS ON THE WATERS THROUGH THURSDAY...

ANZ350-353-355-230930-
/O.CON.KOKX.GL.W.0015.000000T0000Z-141023T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
916 PM EDT WED OCT 22 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY...

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY.

* WINDS...N 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* TIMING...THROUGH THU AFTERNOON. HIGHEST WINDS AND SEAS WILL
  OCCUR THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-230930-
/O.CON.KOKX.GL.W.0015.000000T0000Z-141023T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
916 PM EDT WED OCT 22 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY...

* LOCATION...LONG ISLAND SOUND...LONG ISLAND BAYS...AND NEW YORK 
  HARBOR.

* WINDS...N 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* TIMING...THROUGH TONIGHT. HIGHEST WINDS WILL OCCUR THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
940 
WHUS71 KOKX 230806
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
406 AM EDT THU OCT 23 2014

...ROUGH CONDITIONS ON THE WATERS INTO EARLY FRIDAY MORNING...

ANZ350-353-355-231615-
/O.EXT.KOKX.GL.W.0015.000000T0000Z-141024T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
406 AM EDT THU OCT 23 2014

...GALE WARNING NOW IN EFFECT UNTIL 2 AM EDT FRIDAY...

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY. OUT 20 NM.

* WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 10 FT.

* TIMING...THROUGH 2 AM FRIDAY MORNING. HIGHEST WINDS AND SEAS
  WILL OCCUR THROUGH MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-231000-
/O.CON.KOKX.GL.W.0015.000000T0000Z-141023T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
406 AM EDT THU OCT 23 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

* LOCATION...LONG ISLAND SOUND...LONG ISLAND BAYS...AND NEW YORK 
  HARBOR.

* WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...3 TO 5 FT ON LONG ISLAND SOUND.

* TIMING...THROUGH 6 AM THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
646 
WHUS71 KOKX 230955
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
555 AM EDT THU OCT 23 2014

...ROUGH CONDITIONS ON THE WATERS INTO EARLY FRIDAY MORNING...

ANZ330-335-338-340-345-232030-
/O.EXP.KOKX.GL.W.0015.000000T0000Z-141023T1000Z/
/O.NEW.KOKX.SC.Y.0089.141023T1000Z-141024T0600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
555 AM EDT THU OCT 23 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY...
...GALE WARNING WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT FRIDAY.

* LOCATION...LONG ISLAND SOUND...LONG ISLAND BAYS...AND NEW YORK 
  HARBOR.

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...THROUGH 2 AM FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-232030-
/O.CON.KOKX.GL.W.0015.000000T0000Z-141024T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
555 AM EDT THU OCT 23 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY. OUT 20 NM.

* WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 9 FEET.

* TIMING...THROUGH 2 AM FRIDAY MORNING. HIGHEST WINDS AND SEAS 
  WILL OCCUR THROUGH MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
393 
WHUS71 KOKX 231928
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
328 PM EDT THU OCT 23 2014

...ROUGH CONDITIONS ON THE WATERS INTO EARLY FRIDAY MORNING...

ANZ350-353-355-240600-
/O.CON.KOKX.GL.W.0015.000000T0000Z-141024T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
328 PM EDT THU OCT 23 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY. OUT 20 NM.

* WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...4 TO 7 FEET.

* TIMING...HIGHEST WINDS AND SEAS WILL OCCUR THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-240600-
/O.CON.KOKX.SC.Y.0089.000000T0000Z-141024T0600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
328 PM EDT THU OCT 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* LOCATION...LONG ISLAND SOUND...LONG ISLAND BAYS...AND NEW YORK 
  HARBOR.

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...STRONGEST WINDS WILL OCCUR THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
711 
WHUS71 KOKX 240241
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1041 PM EDT THU OCT 23 2014

...ROUGH CONDITIONS ON THE WATERS INTO EARLY FRIDAY MORNING...

ANZ350-353-355-241500-
/O.CAN.KOKX.GL.W.0015.000000T0000Z-141024T0600Z/
/O.EXB.KOKX.SC.Y.0089.000000T0000Z-141024T1500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1041 PM EDT THU OCT 23 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* LOCATION...NEARSHORE OCEAN WATERS OUT 20 NM.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-241000-
/O.EXT.KOKX.SC.Y.0089.000000T0000Z-141024T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1041 PM EDT THU OCT 23 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY...

* LOCATION...LONG ISLAND SOUND...LONG ISLAND BAYS...AND NEW YORK 
  HARBOR.

* WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...STRONGEST WINDS DURING THE FIRST HALF OF OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Oct 22, 1:51 AM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Oct 22, 1:51 AM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
151 AM EDT WED OCT 22 2014

.SYNOPSIS...
LOW PRESSURE DEVELOPS OVER THE DELMARVA AREA...AND THEN WILL
MEANDER SOUTH OF LONG ISLAND THROUGH MIDWEEK. THE LOW THEN TRACKS
NORTHEASTWARD INTO THE CANADIAN MARITIME PROVINCES LATE THIS WEEK
AND INTO THE WEEKEND. A COLD FRONT APPROACHES SATURDAY...THEN
CROSSES THE AREA SATURDAY NIGHT. HIGH PRESSURE BUILDS INTO THE MID
ATLANTIC STATES EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPPER LOW TO THE SOUTHWEST OF THE AREA. THIS CONTINUES TO MOVE
SLOWLY SOUTHEASTWARD AND HELP DEEPEN A SFC LOW OFF THE DELMARVA.
AT THE SAME TIME...A 1030S HI OVER QUEBEC WILL CONTINUE TO EASE
TOWARDS THE MARITIMES. AS A RESULT...LOW LEVEL FLOW HAS ALREADY
BACKED TO THE N ACROSS THE CWA.

THE STABLE FLOW WILL REDUCE TSTM CHANCES FOR THE REMAINDER OF THE
NIGHT. HOWEVER...A FEW ISOLATED TSTMS HAVE DEVELOPED.

WITH THE NORTHERLY FLOW...IT MAY BE DIFFICULT TO DEVELOP
SIGNIFICANT FOG. MAINTAINED PATCHY.

LOWS WERE TAKEN FROM MAV GUIDANCE...WHICH IS RELATIVELY WARMER
THAN OTHER GUIDANCE...MID 40S TO MID 50S.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
LOW BECOMES NEARLY VERTICALLY STACKED BUT STILL RESULTS IN A
SLIGHT NEGATIVE TILT FOR CYCLOGENESIS TO OCCUR. THE LOW AT THE
SURFACE SOUTH OF LONG ISLAND GRADUALLY INTENSIFIES WEDNESDAY AND
WEDNESDAY NIGHT.

WITH COLD POOL ALOFT...RAIN WILL BE INCREASING ACROSS THE
REGION...ALTHOUGH INITIALLY IT LOOKS TO BE VERY LIGHT...PICKING UP
IN INTENSITY WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT.

PRESSURE GRADIENT INCREASES THROUGH THE PERIOD WITH A GUSTY
NORTHERLY FLOW DEVELOPING WEDNESDAY AND WEDNESDAY NIGHT.

RAIN MAY BECOME INTERMITTENT AT TIMES WITH DRY INTERVALS. MODELS
ARE HAVING DIFFICULTY PINPOINTING WHERE THE MORE CONSISTENT RAIN
WILL OCCUR.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
STACKED LOW EAST OF LONG ISLAND THU MORNING WILL BE SLOW TO LIFT
N/NE UP INTO THE CANADIAN MARITIMES THROUGH THE WEEKEND. ADDITIONAL
SHORT WAVE ENERGY WILL THEN FEED INTO THE MEAN TROUGH OVER EASTERN
NOAM SENDING A WEAK COLD FRONT ACROSS THE REGION SAT NIGHT.
THEREAFTER... THERE ARE SIGNS THAT A MORE PROGRESSIVE PATTERN WILL
ENSUE WITH THE FORECAST FOR A NEUTRAL NAO AND PNA.

RAIN WILL LINGER ON THE BACKSIDE OF THE COASTAL LOW THU INTO THU
NIGHT BEFORE CONDITIONS DRY OUT. GLOBAL MODELS HAVE TRENDED SLOWER
WITH THE CLEARING WITH CLOUD COVER POSSIBLY REMAINING THROUGH SAT.
HOWEVER...HAVE AIRED MORE OPTIMISTICALLY WITH CLEARING LATE FRI INTO
FRI NIGHT. AS FOR THE COLD FRONTAL PASSAGE SAT NIGHT...HAVE
MAINTAINED A DRY FRONTAL PASSAGE. THE 12Z ECMWF AND GFS DO HAVE SOME
LIGHT QPF. PREFER TO SEE MORE RUN TO RUN CONTINUITY BEFORE ADDING
ANY SHOWERS TO THE FORECAST. HIGH PRESSURE THEN BUILDS IN FROM SUN
NIGHT INTO MON...FOLLOWED BY A COLD FRONT APPROACHING FROM THE
MIDWEST ON TUE.

THROUGHOUT THE PERIOD...GUSTY W-NW WINDS WILL PREVAIL WITH THE
STRONGEST GUSTS LOOKING TO BE ON SUN BEHIND THE COLD FRONTAL
PASSAGE.

TEMPS WILL MODERATE FROM BELOW NORMAL ON THU WITH THE RAIN AND CLOUD
COVER TO ABOVE NORMAL EARLY NEXT WEEK AS A WARM RIDGE BUILDS IN
ALOFT AHEAD OF THE NEXT FRONTAL SYSTEM.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
LOW PRESSURE REMAINS SOUTH OF LONG ISLAND TODAY.

OVERALL TODAY...EXPECT PREDOMINATELY MVFR CEILINGS...BETWEEN 1 AND 2
KFT. DO NOT FORESEE VISIBILITY RESTRICTIONS UNDER 4 MILES...UNLESS
ANY AIRPORT EXPERIENCES LOCAL HEAVY RAIN FOR A TIME.

ON AND OFF RAIN IS ANTICIPATED. BEST GUESS FOR TIMING WOULD BE THIS
MORNING...AND AGAIN LATE THIS AFTERNOON AND THROUGH THE EVENING.

WINDS INCREASE THIS MORNING TO 10 TO 15 KTS. GUSTS BECOME FREQUENT
AFTER 14-16Z. GUSTS 20 TO 25 KT EXPECTED.

THESE WINDS SHOULD INCREASE SOMEWHAT LATE THIS AFTERNOON AND INTO
THIS EVENING. WIND DIRECTION REMAINS NORTH/NORTHEAST THIS
MORNING...THEN DUE NORTH THIS AFTERNOON. WINDS BACK SLIGHTLY TO THE
NORTH/NORTHWEST THIS EVENING.

.OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
.TONIGHT THROUGH THURSDAY NIGHT...MVFR OR LOWER CONDITIONS IN ON AND
OFF RA. N-NW WINDS G25-30KT POSSIBLE.
.FRIDAY-FRIDAY NIGHT...MOST LIKELY VFR...WITH LOW CHANCE SPOTTY
MVFR. NW WINDS G20-25KT POSSIBLE.
.SATURDAY-SATURDAY NIGHT...VFR. NW-W WINDS G25-30KT POSSIBLE.
.SUNDAY...MAINLY VFR. NW WINDS G20-25KT POSSIBLE.

&&

.MARINE...
WINDS BECOMING E/NE AS LOW PRESSURE DEVELOPS JUST SOUTH OF THE
WATERS. THE PRESSURE GRADIENT TIGHTENS LATER THIS MORNING THROUGH
TONIGHT AS THE LOW DEEPENS. SCA CONDITIONS LIKELY BY AFTERNOON ON
ALL WATERS. SEAS INCREASE TO 5 TO 6 FT ON THE COASTAL OCEAN WATERS
TODAY AND TONIGHT. THE HIGHER OCEAN SEAS CONTINUE INTO THU. SCA
FOR OCEAN WED THROUGH THU AND OTHER WATERS WED AFTERNOON THROUGH
WED NIGHT.

A PROLONGED PERIOD OF SCA CONDITIONS ARE FORECAST ON THE OCEAN
WATERS AS LOW PRESSURE EAST OF NEW ENGLAND THU LIFTS SLOWLY NE AND
UP INTO THE CANADIAN MARITIMES BY THIS WEEKEND. AT THE SAME
TIME...HIGH PRESSURE WILL SLOWLY WORK EAST AND INTO THE WATERS BY
EARLY NEXT WEEK. THIS WILL RESULT IN A GUSTY W-NW FLOW. MARGINAL
SCA GUSTS ARE POSSIBLE ON THE SOUND...HARBOR...AND SURROUNDING BAYS.

&&

.HYDROLOGY...
RAIN CHANCES INCREASE EARLY THIS MORNING WITH AROUND 1/2 QPF
FORECAST. LOCALIZED NUISANCE URBAN OR POOR DRAINAGE FLOODING IS
POSSIBLE.

PERIODS OF RAIN...BRIEFLY HEAVY IN SPOTS...COULD RESULT IN
LOCALIZED NUISANCE URBAN OR POOR DRAINAGE FLOODING TODAY THROUGH
THU.

STORM TOTALS SHOULD AVERAGE BETWEEN 1 AND 2 INCHES PER ANALYSIS OF
OPERATIONAL MODELS...AND SREF MEMBERS. THERE COULD BE SOME LOCALLY
HIGHER AMOUNTS. THIS AMOUNT OF RAIN SHOULD NOT RESULT IN ANY
SERIOUS LIFE THREATENING OR PROPERTY FLOODING ISSUES/CONCERNS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM EDT THURSDAY FOR
     ANZ330-335-338-340-345.
     SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO 6 PM EDT
     THURSDAY FOR ANZ350-353-355.

&&

SYNOPSIS...JM
NEAR TERM...
SHORT TERM...JM
LONG TERM...DW
AVIATION...PW
MARINE...
HYDROLOGY...

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 2:46 AM EDTSpecial Marine WarningOKX44 min
Oct 22, 3:02 AM EDTAreal Flood AdvisoryOKXNassau, Queens88 min
Oct 22, 3:29 AM EDTFlash Flood WarningOKXKings, Nassau, Queens2 hr
Oct 22, 4:31 AM EDTAreal Flood AdvisoryOKXKings, New York, Richmond119 min
Oct 22, 5:32 AM EDTAreal Flood AdvisoryOKXKings, Queens58 min
Oct 21, 8:09 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson66 min
Oct 22, 4:59 AM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Union2 hr

Nearby

Gale Warnings in New York, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.